No More Oxy

k8
k8 Member Posts: 33

Husband went to see oncologist this morning and told him to stop the Oxy due to the neuropathy in fingers. The doctor said alot of folks can't handle the oxy then he went on to say he was givig him to much because he did not realize how much weight he had lost. WTF. Thought doctors read your entire chart before your visit. Guess not. Hopefully the neuropathy and other issues will go away.

Kate

Comments

  • SandiaBuddy
    SandiaBuddy Member Posts: 1,256 Member
    Self-advocacy

    It is amazing how much you have to advocate for yourself to get good medical care.  Sorry that your husband had to experience this.  Several people have used various supplements or medicadtions to help with the nueropathy (I never really had it that badly, so I am no help).  Perhaps they can chime in with ideas to help.  And simply being off the oxaliplatin should be a big help.

  • OnTheRoad
    OnTheRoad Member Posts: 29
    Almost 3 months away from my last Oxy session

    In a few days I will celebrate the 3rd month after my last (and 12th)  Oxy session. My Onc pushed as hard as he could to convince me to have all 12 sessions with Oxy, but we reduced the dosage in the last 2 sessions. 

    When my Chemo was over, I was in the limit of the possible usage of Oxy, when it was not possible to button a shirt anymore (I read it in some forum this was the limit). 

    Nowadays, I would say I am 40% better and not having my finger tips numbed anymore. The feet were completely numb after session 12 and now are also somewhat ok. If I keep improving like this, I should be Ok by year end. I am having no supplements at this moment. 

  • Annabelle41415
    Annabelle41415 Member Posts: 6,715 Member
    Oh I'm sorry

    So sorry to hear this.  You are right the doctor's should keep better tabs on their patients when administering the Oxi.  That's exactly what happened to me.  I'm an average person but dropped 16 pounds while on treatment and was still getting the same dose and even mentioning that fingers and toes hurt she did nothing.  I'm glad that his doctor pulled him off of it.  He is a real trooper and has given it all but when it affects the way he feels it's time to quit. 

    Kim

  • airborne72
    airborne72 Member Posts: 286 Member
    Quality of Life

    I stopped all further sessions after my third.  The neuropathy was becoming an issue and was lingering too long between sessions.  I had told my oncologist that quality of life was my priority and that I would not sacrifice my hands or feet to the chemo.  I already have/had "issues" with circulation and dexterity in my hands therefore I was not going to accept any further preventable damage.  Plus, I was losing weight rapidily as well (got down to 128) and my outlook-on-life was dreary.  For me it was quality of life versus quantity of life.  I am living in the present. 

    Jim

  • JanJan63
    JanJan63 Member Posts: 2,478
    The oxy is so hard. I was

    The oxy is so hard. I was planning to tell my onc I wasn't going to do any more of it when I got the PE and was then off of it anyway. It says on my chart that I can't have it. My onc at the time said she didn't think it had caused the PE although every other medical professional said they thought it had. I changed oncs at the time and my new one is the one who started me on the immunotherapy chemo that is actually helping. I feel like it made them think outside of the box. The Folfox or anything with oxaliplatin seems to be a standard go to chemo and it's so hard on everyone it seems like maybe it's time for them to rethink using it so often.

    Jan